Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Subsystems of Fock need not be Fock: Spatial CP-semigroups


Authors: B. V. Rajarama Bhat, Volkmar Liebscher and Michael Skeide
Journal: Proc. Amer. Math. Soc. 138 (2010), 2443-2456
MSC (2010): Primary 46L53, 46L55, 60J25
DOI: https://doi.org/10.1090/S0002-9939-10-10260-3
Published electronically: February 25, 2010
MathSciNet review: 2607874
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that a product subsystem of a time ordered system (that is, a product system of time ordered Fock modules), even one of type I, need not be isomorphic to a time ordered product system. In this way, we answer an open problem in the classification of CP-semigroups by product systems. We define spatial strongly continuous CP-semigroups on a unital $ C^*$-algebra and characterize them as those CP-semigroups that have a Christensen-Evans generator.


References [Enhancements On Off] (What's this?)

  • [Arv89a] W. Arveson, Continuous analogues of Fock space, Mem. Amer. Math. Soc., 80, no. 409, American Mathematical Society, 1989. MR 987590 (90f:47061)
  • [Arv89b] -, Continuous analogues of Fock space. III: Singular states, J. Operator Theory 22 (1989), 165-205. MR 1026080 (90m:46118)
  • [Arv90a] -, Continuous analogues of Fock space. II: The spectral $ C^*$-algebra, J. Funct. Anal. 90 (1990), 138-205. MR 1047579 (91d:46073)
  • [Arv90b] -, Continuous analogues of Fock space. IV: Essential states, Acta Math. 164 (1990), 265-300. MR 1049159 (91d:46074)
  • [Arv97] -, The index of a quantum dynamical semigroup, J. Funct. Anal. 146 (1997), 557-588. MR 1452003 (98h:46079)
  • [BBLS04] S.D. Barreto, B.V.R. Bhat, V. Liebscher, and M. Skeide, Type I product systems of Hilbert modules, J. Funct. Anal. 212 (2004), 121-181. MR 2065240 (2005d:46147)
  • [Bha96] B.V.R. Bhat, An index theory for quantum dynamical semigroups, Trans. Amer. Math. Soc. 348 (1996), 561-583. MR 1329528 (96g:46059)
  • [BR87] O. Bratteli and D.W. Robinson, Operator algebras and quantum statistical mechanics. 1. $ C^*$- and $ W^*$-algebras, symmetry groups, decomposition of states (2nd ed.), Texts and Monographs in Physics, Springer, 1987. MR 887100 (88d:46105)
  • [BS00] B.V.R. Bhat and M. Skeide, Tensor product systems of Hilbert modules and dilations of completely positive semigroups, Infin. Dimens. Anal. Quantum Probab. Relat. Top. 3 (2000), 519-575. MR 1805844 (2001m:46149)
  • [CE79] E. Christensen and D.E. Evans, Cohomology of operator algebras and quantum dynamical semigroups, J. London Math. Soc. (2) 20 (1979), 358-368. MR 551466 (81f:46082)
  • [Dix77] J. Dixmier, $ C^\ast$-Algebras, North Holland Publishing Company, 1977. MR 0458185 (56:16388)
  • [Ell00] G.A. Elliott, On the convergence of a sequence of completely positive maps to the identity, J. Austral. Math. Soc. Ser. A 68 (2000), 340-348. MR 1753363 (2001g:46137)
  • [FLS09] F. Fagnola, V. Liebscher, and M. Skeide, Product systems of Ornstein-Uhlenbeck processes, in preparation, 2009.
  • [Lie09] V. Liebscher, Random sets and invariants for (type II) continuous tensor product systems of Hilbert spaces, Mem. Amer. Math. Soc., 199, no. 930, American Mathematical Society, 2009. MR 2507929
  • [LS01] V. Liebscher and M. Skeide, Units for the time-ordered Fock module, Infin. Dimens. Anal. Quantum Probab. Relat. Top. 4 (2001), 545-551. MR 1876163 (2003b:81082)
  • [LS08] -, Constructing units in product systems, Proc. Amer. Math. Soc. 136 (2008), 989-997. MR 2361873 (2009a:46127)
  • [Pow87] R.T. Powers, A non-spatial continuous semigroup of $ *$-endomorphisms of $ \mathfrak{B}(\mathfrak{H})$, Publ. Res. Inst. Math. Sci. 23 (1987), 1053-1069. MR 935715 (89f:46118)
  • [Pow04] -, Addition of spatial $ E_0$-semigroups, Operator algebras, quantization, and noncommutative geometry, Contemporary Mathematics, 365, American Mathematical Society, 2004, pp. 281-298. MR 2106824 (2005m:46110)
  • [Ske03] M. Skeide, Dilation theory and continuous tensor product systems of Hilbert modules, Quantum probability and infinite dimensional analysis (W. Freudenberg, ed.), Quantum Probability and White Noise Analysis, 15, World Scientific, 2003, pp. 215-242. MR 2010609 (2004m:46141)
  • [Ske04] -, Independence and product systems, Recent developments in stochastic analysis and related topics (S. Albeverio, Z.-M. Ma, and M. Röckner, eds.), World Scientific, 2004, pp. 420-438. MR 2200526 (2006i:81113)
  • [Ske06] -, The index of (white) noises and their product systems, Infin. Dimens. Anal. Quantum Probab. Relat. Top. 9 (2006), 617-655. MR 2282723 (2007m:46109)
  • [Ske07] -, $ E_0$-semigroups for continuous product systems, Infin. Dimens. Anal. Quantum Probab. Relat. Top. 10 (2007), 381-395. MR 2354367 (2009b:46138)
  • [Ske08] -, The Powers sum of spatial CPD-semigroups and CP-semigroups, preprint, arXiv: 0812.0077v1, 2008, to appear in Banach Center Publications.
  • [Ske09a] -, Classification of $ E_0$-semigroups by product systems, preprint, arXiv: 0901.1798v1, 2009.
  • [Ske09b] -, $ E_0$-semigroups for continuous product systems: The nonunital case, Banach J. Math. Anal. 3 (2009), 16-27. MR 2503009
  • [Ske09c] -, Unit vectors, Morita equivalence and endomorphisms, Publ. Res. Inst. Math. Sci. 45 (2009), 475-518. MR 2510509
  • [Tsi08] B. Tsirelson, On automorphisms of type II Arveson systems (probabilistic approach), New York J. Math. 14 (2008), 539-576. MR 2448659 (2009h:46127)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 46L53, 46L55, 60J25

Retrieve articles in all journals with MSC (2010): 46L53, 46L55, 60J25


Additional Information

B. V. Rajarama Bhat
Affiliation: Statistics and Mathematics Unit, Indian Statistical Institute Bangalore, R. V. College Post, Bangalore 560059, India
Email: bhat@isibang.ac.in

Volkmar Liebscher
Affiliation: Institut für Mathematik und Informatik, Ernst-Moritz-Arndt-Universität Greifswald, 17487 Greifswald, Germany
Email: volkmar.liebscher@uni-greifswald.de

Michael Skeide
Affiliation: Dipartimento S.E.G.e S., Universita degli Studi del Molise, Via de Sanctis, 86100 Campobasso, Italy
Email: skeide@unimol.it

DOI: https://doi.org/10.1090/S0002-9939-10-10260-3
Received by editor(s): April 14, 2008
Received by editor(s) in revised form: July 31, 2009, and September 23, 2009
Published electronically: February 25, 2010
Additional Notes: This work was supported by an RiP-Program at Mathematisches Forschungsinstitut Oberwolfach. The first author is supported by the Department of Science and Technology, India, under the Swarnajayanthi Fellowship Project. The third author was supported by research funds from the Dipartimento S.E.G.e S. of the University of Molise and from the Italian MUR (PRIN 2005 and 2007).
Communicated by: Marius Junge
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society